Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 14, 2005, 5:36 PM CDT for Edwards County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2005, 5:36 PM CDT (22:36 UTC)
- Expired
- May 14, 2005, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 82 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2105 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 142236 FFWEWX TXC137-150130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 536 PM CDT SAT MAY 14 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... EDWARDS * UNTIL 830 PM CDT * AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE ROCKSPRINGS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. CAMPERS ALONG AREA RIVERS AND STREAMS SHOULD BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF THE WATER BEGINS TO RISE. LAT...LON 3025 10001 3026 10065 2965 10063 2966 10008 $$
2 follow-up statements
000 WGUS74 KEWX 142320 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 616 PM CDT SAT MAY 14 2005 TXC137-150130- EDWARDS TX- 616 PM CDT SAT MAY 14 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 830 PM CDT FOR EDWARDS COUNTY... AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. RADAR ESTIMATES SUGGEST UP TO 4 INCHES OF RAIN HAS FALLEN ALONG HIGHWAY 377 FROM ROCKSPRINGS TO 20 MILES WEST OF ROCKSPRINGS. PERSONS DRIVING ALONG THIS HIGHWAY SHOULD USE EXTRA CAUTION AND NOT DRIVE INTO WATER OF UNKNOWN DEPTH. THUNDERSTORMS CONTINUE TO DRIFT NORTHWEST AT 10 TO 15 MPH AND COULD EVENTUALLY CAUSE RUNOFF PROBLEMS ALONG HIGHWAYS 55 AND 277 OVER NORTHWESTERN EDWARDS COUNTY BY 7 PM. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3025 10001 3026 10065 2965 10063 2966 10008 $$
000 WGUS74 KEWX 150134 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 833 PM CDT SAT MAY 14 2005 TXC137-150143- EDWARDS TX- 833 PM CDT SAT MAY 14 2005 ...THE FLASH FLOOD WARNING FOR EDWARDS COUNTY EXPIRED AT 830 PM CDT... THE SHOWERS AND THUNDERSTORMS HAVE MOVED OUT OF EDWARDS COUNTY. ONLY LIGHT RAIN WAS CURRENTLY FALLING ACROSS THE WESTERN PORTIONS OF THE COUNTY. REMEMBER TO EXERCISE EXTREME CAUTION NEAR CREEKS...STREAMS AND RIVERS AS WELL AS LOW WATER CROSSING AS WATER WILL CONTINUE TO RUN OFF FROM EARLIER RAINFALL. LAT...LON 3025 10001 3026 10065 2965 10063 2966 10008 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 3:56 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 14, 3:56 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 356 PM CDT SAT MAY 14 2005 .DISCUSSION... SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG A WEAK COLD FRONT THAT EXTENDS FROM COLLEGE STATION TO AUSTIN TO BANDERA TO LEAKEY TO PANDALE LINE AND WERE MOVING SLOWLY SOUTHWEST. MOISTURE CONVERGENCE AND A FEW MORE HOURS OF SOLAR HEATING WILL ENABLE CONTINUED DEVELOPMENT MAINLY THAT AREA WITH LESSER CHANCES ELSEWHERE DUE TO WEAK UPPER RIDGING. DRIER AIR SHOULD WORK INTO SOUTH CENTRAL TEXAS OVERNIGHT, HOWEVER MCS DEVELOPMENT MAY SLIDE SOUTHEAST LATER TONIGHT. WEAK UPPER RIDGE AXIS WILL MOVE EAST OF AREA ON SUNDAY AHEAD OF AN UPPER TROUGH OVER NORTHERN MEXICO. STORMS WILL DEVELOP ALONG THE COLD FRONT AS IT DISSIPATES ACROSS WESTERN SOUTH CENTRAL TEXAS AND OVER THE SIERRA MADRE. STEERING FLOW WILL BRING THEM INTO SOUTH CENTRAL TEXAS. CHANCES WILL GO UP ON MONDAY AS THE UPPER TROUGH MOVES ACROSS WITH A LOW LEVEL JET STRENGTHENING, HOWEVER LACK OF SURFACE BOUNDARY SHOULD PRECLUDE WIDESPREAD COVERAGE. AFTER TROUGH PASSES MONDAY NIGHT, STRONG UPPER RIDGE WILL BUILD IN FROM THE WEST BY WEDNESDAY AND THURSDAY, THEN PERSIST FOR THE REMAINDER OF THE WEEK LEADING TO NO POPS. BY NEXT WEEKEND, THOUGH THE NOGAPS AND ECMWF SHOW A STRONG UPPER LOW DROPPING INTO TEXAS ON THE FRONT SIDE OF THE UPPER RIDGE. WILL KEEP POPS OUT FOR NOW AND MONITOR MODEL TRENDS. GFS TEMPERATURES LOOK REASONABLE AND WILL TREND TOWARD THEM. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 85 61 84 / 20 10 20 30 AUSTIN BERGSTROM INTL AIRPORT 62 85 60 84 / 20 10 20 30 DEL RIO INTL AIRPORT 67 88 67 87 / 30 30 30 30 SAN ANTONIO INTL AIRPORT 65 86 64 84 / 20 20 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 04/03
Hazardous weather outlook, May 14, 5:55 AM CDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 555 AM CDT SAT MAY 14 2005 TXZ171>173-183>194-202>209-217>225-228-151100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 555 AM CDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A WEAK COOL FRONT IS FORECAST TO MOVE TO SOUTH CENTRAL TEXAS TODAY...AS A WEATHER SYSTEM ALOFT MOVES EAST SOUTHEAST FROM THE CENTRAL U.S. TO THE MISSISSIPPI VALLEY. THIS MID MAY PATTERN WILL SUPPORT A CHANCE OF SHOWERS OR THUNDERSTORMS OVER SOUTH CENTRAL TEXAS TODAY THROUGH THIS EVENING. LIGHTNING...WIND GUSTS OF 20 TO 40 MPH...PERIODS OF RAIN OR SOME HAIL CAN BE EXPECTED FROM THESE SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ON SUNDAY AND MONDAY ISOLATED AFTERNOON AND EARLY EVENING SHOWERS OR THUNDERSTORMS MAY DEVELOP. DRY AND WARM MID TO LATE MAY WEATHER IS EXPECTED TO FOLLOW FROM TUESDAY AND WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 14, 4:29 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
429 PM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL 2 E CAMP WOOD 29.67N 99.98W
05/14/2005 1.00 INCH REAL TX TRAINED SPOTTER
&&
DCLocal storm report, May 14, 4:50 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
450 PM CDT SAT MAY 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM HAIL CAMP WOOD 29.67N 100.01W
05/14/2005 1.00 INCH REAL TX CO-OP OBSERVER
&&
DCThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:05 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| May 14, 4:07 PM CDT | Severe Thunderstorm Warning | EWX | Real | 60 min |
| May 14, 4:13 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 69 min |
| May 14, 4:18 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 62 min |
| May 14, 5:28 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 67 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.